MAUDE Adverse Event Report: LIFECELL STRATTICE PERFORATED 25 X 40; MESH, SURGICAL

LIFECELL STRATTICE PERFORATED 25 X 40; MESH, SURGICAL
Catalog Number 2540002P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Type of Reportable Event Serious Injury
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with strattice (b)(6) 2018, strattice perforated on (b)(6) 2017 and strattice laparoscopic on (b)(6) 2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This record is associated with the first device implanted (b)(6) 2018.This is the same event and the same patient reported under mdr 1000306051-2023-00140 (abbvie complaint # (b)(4)) and mdr 1000306051-2023-00141 (abbvie complaint # (b)(4)).
 
Additional Manufacturer Narrative
This legal event is being reported out of an abundance of caution as serious injury due to the reported recurrence with surgical intervention.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, including no identification of the lot number, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A review of the device history record for strattice lot sp100464 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.This is a known potential adverse event addressed in the product labeling.Without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report on 26/jul/2023, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient was implanted with strattice device lot sp100464-010, ref# 2540002p on (b)(6) 2017.The patient underwent a "repair of recurrent ventral hernia" on (b)(6) 2018.Additional information states "the failure of the mesh caused chronic pain and a hernia recurrence which required an additional surgical procedure.The patient continues to experience symptoms, including, but not limited to, pain and discomfort as a result of the recurrence caused by the failure of the strattice hernia mesh implant." the form lists the patient was treated for "hernia recurrence", "severe pain", and ¿all other conditions identified" with approximate dates of treatment in 2018 and 2020.The ppf form also indicates the patient was implanted with another non-abbvie device, bard: phasix on (b)(6) 2022 and was treated for "hernia recurrence¿, ¿serve pain¿, in approximately 2022.The initial report inadvertently stated the first device implant date was (b)(6) 2018; however the correct date associated with the first device implanted is (b)(6) 2017.As reported in the initial: limited information was reported through a legal event that a patient was implanted with strattice (b)(6) 2018, strattice perforated on (b)(6) 2017 and strattice laparoscopic on (b)(6) 2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This record is associated with the first device implanted (b)(6) 2018.This is the same event and the same patient reported under mdr 1000306051-2023-00140 (abbvie complaint # (b)(4)) and mdr 1000306051-2023-00141 (abbvie complaint # (b)(4)).
 
Event or Problem Description
As reported in follow up#1: this is follow up#1 to report on 26/jul/2023, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient was implanted with strattice device lot sp100464-010, ref# (b)(4) on (b)(6) 2017.The patient underwent a "repair of recurrent ventral hernia" on (b)(6) 2018.Additional information states "the failure of the mesh caused chronic pain and a hernia recurrence which required an additional surgical procedure.The patient continues to experience symptoms, including, but not limited to, pain and discomfort as a result of the recurrence caused by the failure of the strattice hernia mesh implant." the form lists the patient was treated for "hernia recurrence", "severe pain", and ¿all other conditions identified" with approximate dates of treatment in 2018 and 2020.The ppf form also indicates the patient was implanted with another non-abbvie device, bard: phasix on (b)(6) 2022 and was treated for "hernia recurrence¿, ¿serve pain¿, in approximately 2022.The initial report inadvertently stated the first device implant date was (b)(6) 2018; however the correct date associated with the first device implanted is (b)(6) 2017.As reported in the initial: limited information was reported through a legal event that a patient was implanted with strattice (b)(6) 2018, strattice perforated on (b)(6) 2017 and strattice laparoscopic on (b)(6) 2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This record is associated with the first device implanted (b)(6) 2018.This is the same event and the same patient reported under mdr 1000306051-2023-00140 (abbvie complaint # (b)(4) and mdr 1000306051-2023-00141 (abbvie complaint # (b)(4).

Brand Name
STRATTICE PERFORATED 25 X 40
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key17198115
Report Number1000306051-2023-00137
Device Sequence Number12428887
Product Code FTM
UDI-Device Identifier00818410012519
UDI-Public00818410012519
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150712
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number2540002P
Device Lot NumberSP100464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/26/2023
09/13/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/18/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale